MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unknown/no information.The device has not returned for evaluation.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that a johnson & johnson (jnj) intraocular lens (iol) was explanted from the patient¿s left eye due to experiencing difficulty with their vision.Their left eye was blurry especially when reading or driving.The patient had difficulty driving for an extended period of time (more than an hour).Also, the left eye vision was slightly darker than the right eye and the doctor¿s diagnosis is mechanical obstruction of intraocular lens.The customer does not know if there was a rotation or calculation issue.Reportedly, there was no capsule tear, vitrectomy or sutures required.No medications outside the regular standard of care were required.The explanted lens was replaced with another jnj iol, model zlu150, 15.5 diopter.It was reported that after the explant the patient is doing well.However, they complained about blurriness in their left eye but states it has been improving.Patient denies discomfort or pain.It was indicated that during the pre op visit, the patient's visual acuity in the left eye was 20/40 and their visual acuity at one-day post op was 20/30 for that eye.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14049019
Report Number3012236936-2022-00896
Device Sequence Number5872072
Product Code MFK
UDI-Device Identifier05050474751163
UDI-Public(01)05050474751163(17)240912
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite